View Single Post
Old 12-09-2006, 07:43 PM   #1
richie65 richie65 is offline
Newbie
(male)
 
Join Date: Dec 2006
Location: ft
Posts: 5
richie65 HB User
Joint and Muscular pain with Norvasc

I have been on Norvasc for a number of years, and it seemed to be working for me. Didn't notice any side effects. About a month and a half ago, my blood pressure started to increase, and I mentioned this to my Dr. He changed me to Dynacirc capsules. Took them for about two weeks and didn't notice any improving of BP, so I mentioned it again the my Dr. He said that I had to give the new med time to work. Seemed like a reasonable explanation to me, so I continued on Dynacirc. Soon I started to be really sleepy during the daytime, and began to have noticeable joint pain in both knees and shoulders, and also muscle pain from below my right shoulder blade to my right hip. Since the only thing that had changed was the switch to Dynacirc, I decided to go back to my Norvasc. Within about 6-8 hours my joint and muscle pain disappeared, but my blood pressure was high and erratic. Figured the BP was due to switching back to the Norvasc. Continued with Norvasc, but soon the joint pain came back. I decided that I would try no BP med for awhile to see what would occur. Haven't taken any for about the last five days. No appreciable joint pain, but my BP is higher and more volatile than I've ever seen. Taking BP reading from a grocery store machine 6 time a day, and have averaged 157/92 which is much higher than I'm used to. If this doesn't get any better in the next two days, I will restart the Norvasc at 5 mg, or 1/2 of the original 10 mg dose I was taking once a day.

Since I didn't have any pain while taking Norvasc before the change to Dynacirc, it looks like the switch to the Dynacirc, that didn't do anything good for my BP, sensitized my body to whatever is in the Calcium Channel Blocker meds that cause the side effect of Joint and muscular pain. Anybody familiar with what the chemical is in these meds that causes the joint and muscular pain, or why it occurs? Has anyone had a similar experience with their BP meds, especially with the Norvasc and Dynacirc?

Last edited by richie65; 12-09-2006 at 07:44 PM.